Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jun 22, 2017, 2:22 PM MDT for 4 counties in Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2017, 2:22 PM MDT (20:22 UTC)
- Expired
- Jun 22, 2017, 5:35 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS75 KGGW 222022 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 222 PM MDT Thu Jun 22 2017 MTZ018>020-061-062-230300- /O.NEW.KGGW.HW.W.0005.170622T2022Z-170623T0300Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 222 PM MDT Thu Jun 22 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... The National Weather Service in Glasgow has issued a High Wind Warning...which is in effect until 9 PM MDT this evening. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Through 9 pm MDT * IMPACTS...Winds this strong may cause damaging to some trees...roofs...and power lines. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MTZ016-017-021>023-230400- /O.CON.KGGW.LW.Y.0023.000000T0000Z-170623T0400Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 222 PM MDT Thu Jun 22 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through 10 pm MDT this evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
1 follow-up statement
741 WWUS75 KGGW 222335 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 535 PM MDT Thu Jun 22 2017 MTZ018>020-061-062-230045- /O.CAN.KGGW.HW.W.0005.000000T0000Z-170623T0300Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- 535 PM MDT Thu Jun 22 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Warning. Windy conditions will continue this evening but winds will continue to gradually decrease through the night. Therefore the High Wind Warning has been cancelled. $$ MTZ016-017-021>023-230400- /O.CON.KGGW.LW.Y.0023.000000T0000Z-170623T0400Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 535 PM MDT Thu Jun 22 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...Northwest winds will continue to gradually decrease through tonight. * TIMING...Through 10 pm MDT this evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jun 22, 9:49 AM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 9:49 AM MDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 949 AM MDT Thu Jun 22 2017 .SHORT TERM...for northeast Montana...today through Sat... Update: Minor updates this morning to change cloud cover slightly and to mention near critical fire weather concerns this afternoon early evening for Fire Weather Zones 137 and 122. Also the threat of windy conditions across Fort Peck Lake continues this afternoon and evening. TC Previous Discussion...Cold front passage overnight has brought some showers and gusty winds to the region. Winds have mostly diminished and showers sliding into North Dakota early this morning. Upper low over central Canada expected to send a second push of cooler air south of the border today. The cold air advection will produce good mixing for some 40-50kt 700mb winds during the late morning and early afternoon. A band of moisture follows behind the CAA for the potential for a few showers in the late afternoon and evening. Even without showers, the moisture should bring clouds and a rise in relative humidity to alleviate some of the fire weather concerns. High pressure pushes into central Montana tonight with enough pressure gradient to bring winds up across the eastern zones on Friday. Upper trof digging into the upper Midwest will keep temperatures below average into Saturday even as surface high moves east. Ebert .LONG TERM...Sat night through Thu... Saturday night through Tuesday morning will be dominated by a strong upper-level ridge of high pressure, which is expected to keep all precipitation away from NE Montana and and daytime temperatures well into the upper 80s. Tuesday and beyond: Even though there is significant model disagreement there seems to be a change in the weather pattern in the form of a low pressure trough descending through the Canadian Rockies and pushing a cold front through our region. This far out, best guess includes slight chances for scattered rain showers through mid week next week. BMickelson && .AVIATION... Synopsis: With the upper-level low pressure center over the central Canadian Prairie, a small-scale weather disturbance and low pressure trough is forecasts to push through NE Montana late today bringing another round of rain showers...late afternoon through midnight...then diminishing after midnight. This will also allow strong winds to mix down to the surface, especially in and around showers. Flight conditions: Mainly VFR with some late afternoon and evening rain showers possible impacting the TAF sites with some brief MVFR conditions. Winds: NW winds 10 to 15 kts gusts up to 25 kts, then increasing to 15-20kts gusts up to 35 kts during the afternoon and early evening. Crosswind concerns will be heightened. Winds are forecast to decrease overnight into the NW 10-15 kts range. TC/BMickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 10 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Hazardous weather outlook, Jun 22, 3:11 AM MDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 311 AM MDT Thu Jun 22 2017 MTZ016>027-059>062-230915- Central and Southeast Phillips-Central and Southern Valley-Daniels- Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-Richland- Dawson-Prairie-Wibaux-Northern Phillips-Southwest Phillips- Northern Valley-Eastern Roosevelt- 311 AM MDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Hazard: Lake Wind Advisory for Fort Peck Lake. * Timing: From mid morning through this evening. * Wind: Northwest 20 to 35 mph with gusts up to 45 mph. * Impacts: Gusty winds will blow around unsecured objects. Winds will also make open waters of area lakes rough and hazardous, and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:10 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 19 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.